Higher than normal cd8

Question

I have just taken atripla for 1 month. Before taking atripla my cd4 : 180, cd4 % : 8%, and cd8 : 1223. One month after that my cd4 : 308, cd4% : 6%, and cd8 : 4032. Why is there a significant increase in my cd8? Is it okay?

Answer

In general, the CD8 count is increased in HIV infection, as the CD8 cells are one of the most important immune cells that destroy the virus. Once the HIV viral load becomes undetectable after starting HIV meds, the CD8 count tends to decrease, as there is less virus around and so less need for the increased number of cells. The increase in CD8 cells you describe is a bit unusual after starting treatment. But a lot of things are shifting around with your immune system after starting treatment, and I wouldn't be concerned at this point. Once your HIV viral load becomes undetectable for a few months I suspect the CD8 will fall again.